question-icon

What causes irregular heartbeat and nervousness while on Synthroid?

default
Posted on Thu, 28 Jul 2016
Question: For the past 3-4 days I have been experiencing an irregular heartbeat. Yesterday afternoon and this morning has been constant. My blood pressure is normal(122/73) and my heart rate has been 55-80. I have experienced some nervousness with it as well. I take a 10 mg of Lisinopril each day. Is this something that I should have checked or does it quiet often subside? I am 73 yrs old female. I also take 125 dose of synthroid. Thyroid was removed 1.5 yrs ago. My primary doctor increase the dosage from112 to 125 three weeks ago.
doctor
Answered by Dr. Ralph Chambers (31 minutes later)
Brief Answer:
Hello

Detailed Answer:
This needs to be checked with an exam and an EKG.

With your pulse rate, it isn't likely atrial fibrillation, but you may be having premature atrial or ventricular contractions and it may be from an electrolyte imbalance like low potassium.

It's also possible that it's from the increase in the synthroid dosage
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ralph Chambers

General & Family Physician

Practicing since :1976

Answered : 2130 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular heartbeat and nervousness while on Synthroid?

Brief Answer: Hello Detailed Answer: This needs to be checked with an exam and an EKG. With your pulse rate, it isn't likely atrial fibrillation, but you may be having premature atrial or ventricular contractions and it may be from an electrolyte imbalance like low potassium. It's also possible that it's from the increase in the synthroid dosage